Modulational instability in periodic quadratic nonlinear materials

Joel Frederick Corney, Ole Bang

    Research output: Contribution to journalJournal articleResearchpeer-review

    405 Downloads (Pure)

    Abstract

    We investigate the modulational instability of plane waves in quadratic nonlinear materials with linear and nonlinear quasi-phase-matching gratings. Exact Floquet calculations, confirmed by numerical simulations, show that the periodicity can drastically alter the gain spectrum but never completely removes the instability. The low-frequency part of the gain spectrum is accurately predicted by an averaged theory and disappears for certain gratings. The high-frequency part is related to the inherent gain of the homogeneous non-phase-matched material and is a consistent spectral feature.
    Original languageEnglish
    JournalPhysical Review Letters
    Volume87
    Issue number13
    Pages (from-to)133901
    ISSN0031-9007
    DOIs
    Publication statusPublished - 2001

    Bibliographical note

    Copyright (2001) American Physical Society

    Keywords

    • GENERATION
    • LATTICES
    • WAVE-GUIDES
    • SPATIAL SOLITONS

    Fingerprint Dive into the research topics of 'Modulational instability in periodic quadratic nonlinear materials'. Together they form a unique fingerprint.

    Cite this